Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 27, 2022, 1:37 PM PDT for Nye County, White Pine County, Nevada. It took effect at Mar 28, 2022, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 1:37 PM PDT (20:37 UTC)
- In effect from
- Mar 28, 2022, 11:00 AM PDT
- Expired
- Mar 28, 2022, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4571 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS75 KLKN 272037 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 137 PM PDT Sun Mar 27 2022 NVZ035-040-041-281145- /O.NEW.KLKN.WI.Y.0007.220328T1800Z-220329T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 137 PM PDT Sun Mar 27 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility. Motorists can also expect strong crosswinds on area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
666 WWUS75 KLKN 280850 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 150 AM PDT Mon Mar 28 2022 NVZ035-040-041-290000- /O.CON.KLKN.WI.Y.0007.220328T1800Z-220329T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 150 AM PDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility. Motorists can also expect strong crosswinds on area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
761 WWUS75 KLKN 281619 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 919 AM PDT Mon Mar 28 2022 NVZ035-040-041-290300- /O.CON.KLKN.WI.Y.0007.220328T1800Z-220329T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 919 AM PDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility. Motorists can also expect strong crosswinds on area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
147 WWUS75 KLKN 281957 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1257 PM PDT Mon Mar 28 2022 NVZ035-040-041-290300- /O.CON.KLKN.WI.Y.0007.000000T0000Z-220329T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 1257 PM PDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Through 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility. Motorists can also expect strong crosswinds on area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
400 WWUS75 KLKN 290233 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 733 PM PDT Mon Mar 28 2022 NVZ035-040-041-290345- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-220329T0300Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 733 PM PDT Mon Mar 28 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have diminished across central Nevada this evening and the wind advisory will be allowed to expire at 8pm. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:19 AM PDT, 10 hours 18 minutes earlier.
Area forecast discussion, Mar 27, 3:19 AM PDT, 10 hours 18 minutes before
Area Forecast Discussion National Weather Service Elko NV 319 AM PDT Sun Mar 27 2022 .SYNOPSIS...Well above normal temperatures will continue today despite increasing cloud cover with highs reaching into the 70s. Southwest Winds will be quite breezy across central and eastern Nevada today and Monday as ahead of a trough of low pressure that is expected to bring rain and mountain snow to the area Monday into Tuesday. Another weather system could bring additional light rain and mountain snow to eastern Nevada Thursday. && .SHORT TERM...Today through Monday night. An approaching low pressure trough off coastal California will promote breezy conditions across the region especially across central and easter Nevada today and tomorrow. Southwest winds approaching 30 mph in some locations are expected today and Tuesday afternoon mainly across northern Nye and White Pine counties. Blowing dust could be an issue but widespread advisory level winds are not expected. Precipitation is expected to arrive early Monday spreading eastward into eastern Nevada by monday afternoon. Snow levels will remain high even into the overnight hours Monday generally not falling below 6500 feet. Impacts from snow are only expected along passes and summits and will be minimal as road temperatures will be quite warm. A swath of heavier rain and mountain snow is expected from northwest Nye county north-northeastward into northwestern Elko county. Total liquid equivalent precipitation in the area will likely range from 0.10 to 0.25 inches with lighter amounts across the eastern third of Nevada through Tuesday. Temperatures will remain well above normal again today with highs in the 70s. Record highs are less likely today with the expanded cloud cover. Record high lows could occur tonight only dropping into the 40s. Highs Monday will be considerably cooler but still reach into the 60s in most locations. .LONG TERM...Tuesday through Sunday Valley rain and mountain snow showers will continue to exit the CWA to the east thru the day Tuesday with dry conditions anticipated for the overnight. NW winds will also be windy with some gusts around 35 mph possible. Weather will remain dry Wednesday with breezy NW winds in the afternoon. The next potential for precipitation will be Thursday as a trough moving into the PacNW is anticipated to dig south, potentially clipping Nevada in a NW to SE fashion. Precipitation associated with this event is indicated to mostly be focused over the eastern half of the CWA with valley rain and mountain snow present. Any liquid accumulations for the valleys currently look quite light. A few high terrain snow showers may linger into Friday but valleys will likely be dry Friday and thru the weekend. Anticipate breezy afternoon winds remaining thru the week as well. Temperatures are to be mostly seasonable thru the extended period. && .AVIATION...VFR conditions are expected today but with SCT-BKN high cloud cover throughout the day ahead of the next weather system. Gusty southwest winds will develop this afternoon with the highest wind gusts around 35 knots at KTPH and KELY. Valley rain and mountain snow will begin across Humboldt county Monday morning, spreading eastward across the state through Monday afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/92/92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.